[Question #2154] Dr.hook follow up

45 months ago
Dr.Hook this is a follow to my recent question which is now closed regarding  my high billirubin level and frequent gastroenteritis infections this month....i read that GI problema and billiary problems are common in people which hiv or acute hiv...how accurate is this? You told i shoukd probably not worry about hiv but reading this made me feel pretty certain something is wrong with me
45 months ago
At this point what troubles me are

Raised billirubin of 1,9
Alt of 80
3 occurences of gastroenteritis in one month

All my extramarital hetero sex has been protected but what i mentioned that i read is troubling me
H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
45 months ago
'm taking your question this time. I'm sorry you're still worried after Dr. Hook's reassuring comments.

HIV does not cause the kinds of problems you describe. Finding that certain GI problems occur in people with HIV is absolutely meaningless for you. Almost all symptoms of any kind are more common in HIV. One hundred percent of people with meningitis have headache; but meningitis is extremely rare in people with headache. Same for you:  symptoms like yours would almost never be a sign of HIV. Also, GI and liver problems never would be early symptoms and never the only symptoms or HIV.

Since you are worried, you should have an HIV test, as Dr. Hook also recommended. Not because it is likely you have it, but because the negative result will be reassuring. You have had a very low risk sex life with respect to HIV; very few people with sex lives like you described in your other thread catch HIV.

Having said all that, your elevated bilirubin and ALT tests show you have some sort of liver disease. I trust you are under a doctor's care to learn the cause and get appropriate treatment. But there is no reason to suspect HIV has anything to do with it.

I will be happy to comment further if and when you post your HIV test result. But I will have nothing more to say unless and until you post that result.

HHH, MD
---
45 months ago
My gastroenterologist believes i might have a case of rikettsiosis duento my positive proteus test and my raised liver enzymes and since i dont have visual signs of liver disease such as jaundice or nothing troubling in my ultra sound. I have however had a persistent headache throughout these past two weeks and an accompanying fever with my 3 bouts of gastroenteritis
H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
45 months ago
No comment. As Dr. Hook said, we will not answer questions about issues not related to HIV or STDs.

This is your last chance. Post an HIV test result. When you do, I will be happy to make one last reassuring comment. Once we respond to another comment from you, this thread will be closed and at that time you will be blocked from asking any new questions on this forum.

---
45 months ago
In your professional opinion, do you think i have hiv? Or my symptoms are caused by it? Once i have test results i will need to further reassurance i just need peace of mind for now
H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
45 months ago
I already answered this and so did Dr. Hook. We do not think you have HIV, and you really haven't been at risk. But as we have said repeatedly, the way to know for sure is to be tested.

That completes the two follow-up comments and replies included with each new question, and so ends this thread. You may not ask another about these same issues. The forum does not permit repeated questions on the same topic or exposure. This being your second, it will have to be your last; future new questions about these exposures, testing, your liver/GI problems, or your fears about HIV or other STDs will be deleted without reply and without refund of the posting fee. This policy is based on compassion, not criticism, and is designed to reduce temptations to keep paying for questions with obvious answers. In addition, continued answers tend to prolong users' anxieties. Finally, such questions have little educational value for other users, one of the forum's main purposes. I trust you will understand.

---